Alert archive / Texas / Tornado Warnings in 2011
Tornado Warning 104, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 24, 2011, 11:16 PM CDT for Kaufman County, Texas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 11:16 PM CDT (04:16 UTC)
- Expired
- May 24, 2011, 11:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 101 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 11:17 PM CDT | TSTM WND GST 70 | Kaufman, TX | HWY 243 AND HWY 175 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 8:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2867 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 602 m²/s²
- Significant tornado parameter
- 6.2
- Supercell composite
- 44.3
The text
As transmitted, in the capitals the NWS used until 2016.
793 WFUS54 KFWD 250416 TORFWD TXC257-250445- /O.NEW.KFWD.TO.W.0104.110525T0416Z-110525T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1116 PM CDT TUE MAY 24 2011 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... CENTRAL KAUFMAN COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 1145 PM CDT * AT 1116 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 4 MILES WEST OF POST OAK BEND CITY...MOVING EAST AT 45 MPH. * THE TORNADO WILL BE NEAR... KAUFMAN AT 1125 PM CDT... OAK RIDGE AT 1130 PM CDT... THIS WILL IMPACT THE FOLLOWING INTERSTATES... I-20 BETWEEN MILE MARKERS 479 AND 500... I-30 NEAR MILE MARKER 57... I-635 BETWEEN MILE MARKERS 1 AND 7. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A MATTRESS FOR PROTECTION. EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER YOUR HEAD. && LAT...LON 3248 9608 3252 9646 3278 9645 3279 9608 TIME...MOT...LOC 0416Z 279DEG 41KT 3264 9635 $$ CAVANAUGH
1 follow-up statement
669 WWUS54 KFWD 250443 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1143 PM CDT TUE MAY 24 2011 TXC257-250454- /O.EXP.KFWD.TO.W.0104.000000T0000Z-110525T0445Z/ KAUFMAN TX- 1143 PM CDT TUE MAY 24 2011 ...THE TORNADO WARNING FOR CENTRAL KAUFMAN COUNTY EXPIRES AT 1145 PM CDT... AT 1144 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO. THE TORNADO WARNING HAS EXPIRED. LAT...LON 3248 9608 3252 9646 3278 9645 3279 9608 TIME...MOT...LOC 0444Z 279DEG 41KT 3259 9598 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 24, 7:09 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 24, 7:09 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 709 PM CDT TUE MAY 24 2011 .AVIATION... THE MAIN AVIATION WEATHER CONCERN TONIGHT WILL BE THE TIMING OF THUNDERSTORMS ACROSS THE METROPLEX TAF SITES. EXPECT A LINE OF STORMS WEST OF THE METROPLEX TAF SITES TO MOVE EAST/NORTHEAST AND TEMPORARILY AFFECT ALL SITES BETWEEN ABOUT 00Z AND 04Z. IT APPEARS THAT GKY AND DAL MAY NOT BE AFFECTED UNTIL ABOUT 02Z WHILE FTW...AFW AND DFW MAY SEE A BETTER CHANCE OF STORMS BETWEEN 00Z AND 02Z. STORM CHANCES SHOULD DECREASE AFTER 04Z AS THE MAIN UPPER LEVEL TROUGH AXIS MOVES EAST OF THE REGION. LARGE HAIL AND STRONG WINDS ARE VERY POSSIBLE WITH ANY OF THE THUNDERSTORMS. OTHERWISE EXPECT VFR CONDITIONS THROUGH WEDNESDAY WITH ONLY SOME BRIEF MVFR VISIBILITIES OVERNIGHT AS WIND SPEEDS DECREASE A BIT. A SOUTH WIND BETWEEN 13 AND 18 KNOTS TONIGHT WILL TURN TO THE SOUTHWEST AFTER SUNRISE WEDNESDAY AND WEST/NORTHWEST WEDNESDAY AFTERNOON WITH THE PASSAGE OF THE DRY LINE AND COLD FRONT. 79 && .PREV DISCUSSION... /ISSUED 323 PM CDT TUE MAY 24 2011/ THUNDERSTORM INITIATION HAS BEGUN ON THE DRYLINE. AT 3 PM...THE DRYLINE WAS LOCATED NEAR A LINE FROM FREDERICK OK TO EAST OF ABILENE TO SONORA. THE OVERALL THINKING REGARDING THE SEVERE WEATHER EPISODE THIS AFTERNOON AND TONIGHT HAS NOT CHANGED AND WILL NOT DISCUSS MUCH ABOUT IT IN THIS UPDATE. A SIGNIFICANT EVENT WILL UNFOLD WITH LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALIZED FLASH FLOODING REMAINING THE HAZARDS. ISOLATED TO SCATTERED STORMS WILL CONTINUE TO DEVELOP ALONG AND NEAR THE DRYLINE BUT MAY MERGE INTO A SQUALL LINE/MCS LATER TONIGHT. PLEASE REFER TO THE LATEST AREA WEATHER UPDATE /AWUFWD/...WATCHES...AND SPC PRODUCTS FOR THE UPDATED TRENDS AND MESOANALYSIS. THE UPPER LEVEL TROUGH THAT IS CURRENTLY OVER THE ROCKIES IS EXPECTED TO CLOSE OFF INTO A LOW TONIGHT AS IT MOVES INTO THE SOUTHERN PLAINS. THIS UPPER LOW WILL CONTINUE TO SPIN IN THE PLAINS TOMORROW BEFORE EJECTING EAST LATE TOMORROW. BECAUSE OF THIS...THE ASSOCIATED SURFACE LOW THAT IS CURRENTLY OVER THE NORTHERN TEXAS PANHANDLE WILL ALSO SLOWLY ADVANCE THROUGH THE PLAINS TONIGHT AND TOMORROW. THE DRYLINE WILL PUSH INTO NORTH TEXAS TONIGHT BUT WILL STALL IN RESPONSE TO THE SLOW MOVING STORM SYSTEM. A COLD FRONT IS EXPECTED TO OVERTAKE THE DRYLINE TOMORROW AND BOTH WILL ADVANCE INTO SOUTHEAST TEXAS BY TOMORROW EVENING. THERE IS A CHANCE THAT STORMS WILL DEVELOP ALONG THE DRYLINE/FRONT OVER THE SOUTHEASTERN COUNTIES TOMORROW AFTERNOON. A FEW SEVERE STORMS CANNOT BE RULED OUT. SURFACE HIGH PRESSURE WILL MOVE INTO NORTH TEXAS WEDNESDAY NIGHT AND UPPER LEVEL RIDGING WILL BEGIN TO BUILD IN FROM THE WEST. THIS WILL ESSENTIALLY CUT OFF PRECIPITATION CHANCES FOR THE REMAINDER OF THE WEEK. SOUTHERLY WINDS WILL RETURN ON FRIDAY AND DEWPOINTS IN THE 60S AND 70S WILL RETURN OVER THE WEEKEND. WITH THE UPPER LEVEL RIDGE STILL INFLUENCING NORTH TEXAS WEATHER AND LACK OF ANY OTHER FORCING...WILL MAINTAIN LESS THAN 20 POPS THROUGH THE WEEKEND. BY THE END OF THE WEEKEND...THE UPPER LEVEL RIDGE WILL SHIFT EAST AS ANOTHER UPPER LEVEL TROUGH DIGS ACROSS THE ROCKIES. HOWEVER...IT LOOKS LIKE THIS TROUGH WILL LIFT NORTH AND THE UPPER RIDGE WILL MAINTAIN ITS INFLUENCE OVER THE REGION. AFTER A BRIEF COOL DOWN ON THURSDAY BEHIND THE COLD FRONT... TEMPERATURES OVER THE WEEKEND WILL QUICKLY REBOUND AND WARM INTO THE MID AND UPPER 90S ACROSS THE SOUTHERN AND WESTERN COUNTIES OF THE CWA. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 64 93 62 83 67 / 60 10 5 0 5 WACO, TX 74 95 62 87 67 / 30 20 20 0 5 PARIS, TX 70 88 58 77 61 / 50 10 10 0 5 DENTON, TX 63 88 60 82 62 / 60 10 5 0 5 MCKINNEY, TX 64 88 59 81 62 / 60 10 5 0 5 DALLAS, TX 66 91 62 83 68 / 60 10 10 0 5 TERRELL, TX 68 92 59 82 64 / 50 10 10 0 5 CORSICANA, TX 72 92 61 84 66 / 30 20 20 0 5 TEMPLE, TX 75 95 61 87 66 / 20 20 20 0 5 MINERAL WELLS, TX 60 92 59 85 65 / 50 10 5 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/79
Hazardous weather outlook, May 24, 3:10 PM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CDT TUE MAY 24 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 310 PM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SIGNIFICANT SEVERE WEATHER EPISODE IS EXPECTED THROUGH TONIGHT ACROSS NORTH TEXAS...ESPECIALLY THOSE AREAS NORTH OF A HAMILTON... HILLSBORO...CANTON LINE. SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE DEVELOPING ALONG THE DRYLINE WEST OF INTERSTATE 35 LATE TODAY...THEN SPREAD EAST DURING THE EVENING HOURS AND BE MOST NUMEROUS ACROSS THE NORTHERN HALF OF THE AREA. THREATS INCLUDE VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH AND TORNADOES. BRIEF HEAVY RAINFALL MAY ALSO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY AFTERNOON AND EVENING SOUTHEAST OF A LAMPASAS...TO WACO...TO CANTON LINE. A FEW STORMS MAY REACH STRONG TO SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS A GOOD PART OF NORTH TEXAS THROUGH TONIGHT...ESPECIALLY THE NORTHWEST HALF. 05/
In the hours before
Local storm report, May 24, 10:41 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1041 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 3 N KEENE 32.44N 97.33W
05/24/2011 E1.00 INCH JOHNSON TX AMATEUR RADIOLocal storm report, May 24, 10:43 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1043 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND GST 5 NE WYLIE 33.07N 96.49W
05/24/2011 E62 MPH COLLIN TX AMATEUR RADIO
62 MPH MEASURED WIND POWER FLASHES AND POWER OUTAGESLocal storm report, May 24, 10:51 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1051 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TORNADO 1 W CEDARVALE 32.58N 96.12W
05/24/2011 KAUFMAN TX TRAINED SPOTTER
SPOTTER REPORTS BRIEF TORNADO BETWEEN KUAFMAN AND
CEDARVALELocal storm report, May 24, 10:56 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1056 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL CLEBURNE 32.35N 97.40W
05/24/2011 E1.50 INCH JOHNSON TX FIRE DEPT/RESCUE
HAIL 3/4 INCH SHORT BURSTS LASTED LESS 2 MINLocal storm report, May 24, 11:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND GST RICHARDSON 32.95N 96.72W
05/24/2011 E65 MPH DALLAS TX TRAINED SPOTTER
ESTIMATED WIND GUST 65 MPH WITH SHEETS OF RAINLocal storm report, May 24, 11:03 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1103 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL AVONDALE 32.97N 97.42W
05/24/2011 E4.25 INCH TARRANT TX AMATEUR RADIOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:07 PM CDT | Tornado Warning | FWD | Parker | 38 min |
| May 24, 7:26 PM CDT | Tornado Warning | FWD | Denton, Wise | 49 min |
| May 24, 7:28 PM CDT | Tornado Warning | FWD | Parker, Tarrant | 47 min |
| May 24, 7:33 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 42 min |
| May 24, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 46 min |
| May 24, 7:56 PM CDT | Tornado Warning | FWD | Dallas, Tarrant | 49 min |
| May 24, 8:04 PM CDT | Tornado Warning | FWD | Collin, Denton | 41 min |
| May 24, 8:08 PM CDT | Tornado Warning | FWD | Grayson | 52 min |
| May 24, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 64 min |
| May 24, 8:29 PM CDT | Tornado Warning | FWD | Fannin, Grayson | 46 min |
| May 24, 8:35 PM CDT | Tornado Warning | FWD | Collin | 17 min |
| May 24, 8:41 PM CDT | Tornado Warning | FWD | Dallas, Kaufman, Rockwall | 64 min |
| May 24, 8:44 PM CDT | Tornado Warning | FWD | Tarrant | 46 min |
| May 24, 8:48 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| May 24, 8:49 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 56 min |
| May 24, 9:09 PM CDT | Tornado Warning | FWD | Fannin, Lamar | 51 min |
| May 24, 9:15 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 45 min |
| May 24, 9:23 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 67 min |
| May 24, 9:30 PM CDT | Tornado Warning | FWD | Hunt, Kaufman, Rains, Rockwall, Van Zandt | 60 min |
| May 24, 9:32 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant, Wise | 58 min |
| May 24, 9:40 PM CDT | Tornado Warning | FWD | Dallas | 33 min |
| May 24, 9:45 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| May 24, 9:52 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 53 min |
| May 24, 10:03 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Somervell, Tarrant | 57 min |
| May 24, 10:09 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 66 min |
| May 24, 10:14 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 61 min |
| May 24, 10:26 PM CDT | Tornado Warning | FWD | Kaufman, Van Zandt | 49 min |
| May 24, 10:29 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 61 min |
| May 24, 10:42 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Hopkins, Hunt, Rains | 63 min |
| May 24, 10:45 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 60 min |
| May 24, 10:52 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 53 min |
| May 24, 11:01 PM CDT | River Flood Warning | FWD | Dallas | 6 hr |
| May 24, 11:04 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas, Mills | 56 min |
| May 24, 11:14 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 61 min |
| May 24, 11:28 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, McLennan | 62 min |
| May 24, 11:43 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 15 min |
| May 24, 11:46 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 59 min |
| May 25, 12:11 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 18 min |
| May 25, 12:14 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 26 min |
| May 25, 12:48 AM CDT | Special Weather Statement | FWD | Anderson, Freestone, Limestone | 27 min |
| May 25, 1:01 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 59 min |
| May 25, 3:13 AM CDT | Special Weather Statement | FWD | Milam | 32 min |
| May 25, 3:46 AM CDT | Special Weather Statement | FWD | Milam | 29 min |
| May 25, 6:28 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 25 hr |
Nearby
Tornado Warnings in Texas, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.